I'm out of control

babysitting barb
By babysitting barb Latest Reply 2010-09-07 11:54:08 -0500
Started 2010-08-29 09:51:44 -0500

Diagnosed with type 2 in Feb 09 doctor started me on 1000mg of Metformin two times a day. Took this dosage for 6 months and while it helped control my blood sugar it also gave me HORRIBLE diarreha. I'm talking 10 to 14 times a day. So doc put me on 10mg Glyburide twice a day and one dose of Januvia once a day. Been back twice and my daily numbers are terrible and my A1C went from 6.8 to 7.9 in 2 months. My daily numbers run from 170 in the morning to 250 2hrs after a meal. No matter how closely I watch my diet my numbers are bad. Also I'm starting to have pain in my feet and legs much more frequently now than before. I'm sure this is tied to my high numbers. Anyone got any ideas for me to present to my doc? I go back 9-14. Would appreciate your imput.


10 replies

babysitting barb
babysitting barb 2010-09-07 11:54:08 -0500 Report

YAY!!!! My numbers are back to normal! on Sunday I had readings of 121 and 117. On Monday I had readings of 97 and 112! And this morning it was 100 on the nose. Meds seem to be working and I've been watching a little more closely what I eat. And of course the Metformin takes away my appetite so that also helps. Hopefully this stays this way. I go back to the doctor next week. Hoping she will be impressed! lol

babysitting barb
babysitting barb 2010-09-02 20:36:30 -0500 Report

Well I went to the doc on Tuesday and she added an extended release form of Metformin to the rest of my drugs. So far it doesn't seem to be making a big difference in my numbers. I have to call tomorrow and get my A1C number. I'm sure it's higher than it was. So I go back on the 14th and we will see what she says then. Hopefully things will be back to normal. I was hoping to see a change quickly with the new medicine but so far things are kinda the same. Thanks for all your advice. It's very nice to have people to chat with that understand and can give advice.

kdroberts
kdroberts 2010-09-02 20:55:33 -0500 Report

It will take a while for the metformin to work, a couple of weeks up to 6 or 7. What are you eating in terms of carb per meal? That may be it. However, there maybe something else going on. Have you asked your doctor to test your c-peptide, insulin, GAD65, GAD67 and insulin antibodies? If not, you should. It may be that you either have type 1 or your pancreas is just not capable of producing enough insulin. If either of those are the case, all the medications you are taking are close to meaningless and you would need to be taking insulin. Your numbers are not as high as a typical type 1 not on insulin but they are high considering the medication you are taking (20mg per day of glyburide is the max dose and both januvia and glyburide will increase insulin production) if you really are watching the carbs.

babysitting barb
babysitting barb 2010-08-30 07:54:31 -0500 Report

Thanks everyone. I'm seeing the doc tomorrow at 9. Going to demand that she do something. My legs and feet are better this morning but I was at 228 at 6:30 this morning also. Will let everyone know what she says. Thanks again!

Mama Dee
Mama Dee 2010-08-29 15:42:23 -0500 Report

Happy day babysitting barb,
I will be standing on the wall for you concerning this situation in the name of Jesus. Step on faith & let your drs know that this is really not working for you 7 you need a better solution & you may need to change drs.

Working 4 Jesus, & Loving it.
Mama Dee

Harlen
Harlen 2010-08-29 11:19:51 -0500 Report

You may wish to think of going on insulin less side afects and it works
It may help you get your numbers down and then go back to pills and see if they will work better for you.
Best wishes
Harlen

realsis77
realsis77 2010-08-29 12:28:23 -0500 Report

I agree with Harlen! I am on januvia and could not keep my numbers under control. Since I've also been placed on insulin. It has been a miracle for me! I can not say enough how much better I feel! Its amazing! Not only will it bring your numbers down to where they should be it will give you your energy back! Its really quite painless! I would ask my doctor about this and see how he/she feels about putting you on insulin. Its really worked well for me! Good luck to you. I hope you feel better soon!

sunshine34
sunshine34 2010-08-29 11:00:25 -0500 Report

Touch base with your primary care MD to report the changes in your feet and legs. Don't wait until the 14th.

Gemm
Gemm 2010-08-30 16:09:16 -0500 Report

Really big time - my neuropathy started because of my critical hypoglycemia some years ago but it was an extreme worsening of it that got him to retest me a couple months ago and found out that I had gone into diabetes from hypoglycemia (as I had been told I could and most probably would). My husband has been diabetic for several years. I don't recall what all he was taking before he was put on insulin several months ago but know 1 was metformin (which he still takes but lower doses of). Since he's been on insulin though he has had much better readings and our doctor is much happier with his over-all bloodwork that he gets monthly right now because of a test he's in on a new insulin.

Glad to see that you did make an appointment for sooner than you had said originally. Hopefully your doc can figure something out to help you get your BG back in control.

Good luck and Hugs

Gemm